Wisconsin, 2009Flash Flooding and Flooding in Wisconsin, August 8, 2009
August 8, 2009 · NWS ARX · 13 events in 3 counties and zones
Slow moving thunderstorms produced very heavy rainfall and flash flooding across portions of western Wisconsin late in the evening on August 7th through the early morning hours on August 8th. 55 inches at Black River Falls in Jackson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $72,000
- Crop damage
- $96,000
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced very heavy rainfall and flash flooding across portions of western Wisconsin late in the evening on August 7th through the early morning hours on August 8th. Cooperative observers reported rainfall amounts of 6.50 inches at Hixton and 6.55 inches at Black River Falls in Jackson County. Law enforcement officials reported mudslides, washed out and flooded roadways across northern Trempealeau and northern Jackson Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 7, 8:32 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 8:32 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT FRI AUG 7 2009
.UPDATE...
SURFACE ANALYSIS AT MID EVENING SHOWS THE WARM FRONT BISECTING IOWA
FROM THE NORTHWEST CORNER TO THE SOUTHEAST CORNER. WATER VAPOR
IMAGERY SHOWING WEAK SHORTWAVE ROTATING THROUGH NEBRASKA. AS THIS
WAVE APPROACHES WESTERN IOWA CAP HAS BEEN ERODING AND CONVECTION WAS
BEGINNING TO DEVELOP OVER WEST CENTRAL IOWA. PROFILER DATA SHOWING
LOW LEVEL JET INCREASING 40 TO 50 KNOTS FROM KANSAS INTO WESTERN
IOWA. 08.00Z RUC INDICATES STRONG MOISTURE TRANSPORT WITH
ASSOCIATED LOW LEVEL JET NOSING INTO SOUTHERN MINNESOTA BY 06Z.
THUS EXPECT CONVECTION TO BECOME MORE WIDESPREAD DURING THE LATE
EVENING AND OVERNIGHT HOURS ACROSS NORTHERN IOWA AND SOUTHERN
MINNESOTA TO THE NORTH OF THE FRONT. WITH THE ELEVATED NATURE OF THE
CONVECTION WILL LIKELY SEE LARGE HAIL THREAT ALONG WITH THE
POSSIBILITY OF DAMAGING WINDS.
CURRENT FORECAST DATABASE LOOKS WELL IN HAND WITH CONVECTION LIKELY
TO BLOSSOM ACROSS MUCH OF THE AREA THROUGH THE OVERNIGHT HOURS.
&&
JLR
.PREV DISCUSSION...
.SHORT TERM...THROUGH MONDAY NIGHT
PRIMARY FORECAST CONCERNS WERE WITH POTENTIAL FOR SEVERE WEATHER
AND HEAVY RAINFALL TONIGHT THROUGH SUNDAY NIGHT...AS WELL AS
EFFECTS OF HEAT AND HUMIDITY ON SATURDAY.
AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE NEAR NEBRASKA/SOUTH
DAKOTA BORDER. WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST
IOWA INTO CENTRAL IL. SURFACE DEW POINTS NEAR AND SOUTH OF THE FRONT
WERE IN THE LOWER TO MID 70S. CLOUDS AND RAIN ACROSS OUR FORECAST
AREA MUCH OF THE DAY HAVE MAINTAINED A STABLE ENVIRONMENT...WITH
MUCAPE OF 3000-4000J/KG RESIDING FURTHER WEST...WHERE SUNSHINE HAS
ALLOWED DESTABILIZATION ACROSS WESTERN IOWA AND EASTERN NEBRASKA.
WATER VAPOR IMAGERY INDICATED DISTINCT MID LEVEL CIRCULATION OVER
IDAHO. SEVERAL SHORT WAVE TROUGHS SEEN PROGRESSING NORTHEASTWARD
ACROSS THE SOUTHWEST U.S...ONE OF WHICH WAS ADVANCING ACROSS THE
KANSAS/NEBRASKA REGION. GOES SOUNDER DPI PRECIPITABLE WATER IMAGERY
INDICATED VALUES AROUND 45MM...1.8 INCHES...STREAMING NORTHWARD
ACROSS THE PLAINS.
DETERMINISTIC NCEP AND EUROPEAN MODELS IN THE 07.12Z DATA SUITE HAD
GOOD CLUSTERING WITH SURFACE AND UPPER LEVEL FEATURES. 07.15Z SREF
DATA CORROBORATED THESE DATA SETS. THIS GIVES FAIRLY HIGH CONFIDENCE
THAT OUR FORECAST AREA WILL HAVE ACTIVE WEATHER THIS WEEKEND...
HIGHLIGHTED BY POTENTIAL FOR SEVERE WEATHER...LOCALLY HEAVY RAINFALL
AND AN ABRUPT INCREASE IN HEAT AND HUMIDITY.
TONIGHT...850MB SOUTHERLY WINDS OF 40-50KTS SHOULD CONTINUE BRINGING
CONSIDERABLE HIGH THETA-E AIR NORTHWARD...WITH PRECIPITABLE WATER
VALUES NEAR 2.00 INCHES. WARM CLOUD DEPTHS NEAR 4KM SUGGEST POTENTIAL
FOR EFFICIENT RAIN PRODUCTION AND THUS POTENTIAL FOR LOCALLY HEAVY
RAINFALL. UNTIL LOW LEVEL JET BEGINS VEERING SATURDAY MORNING...
IMPINGEMENT OF STRONG MOISTURE TRANSPORT ON WARM FRONT COULD RESULT
IN RAINFALL RATES OF 1-2 INCHES AN HOUR. THEREFORE....INCLUDED HEAVY
RAIN POTENTIAL IN CURRENT DATA BASE FOR MUCH OF THE AREA. PLEASE
REFERENCE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
WITH REGARD TO SEVERE WEATHER POTENTIAL TONIGHT...MCS ACTIVITY
EXPECTED TO INITIATE IN SOUTHWEST MN AND NORTHWEST IOWA THIS
EVENING...THEN PROPAGATE TOWARD THE FORECAST AREA. WIND SHEAR VALUES
OF 40-50KTS HAVE BEEN A CONSISTENT SIGNAL...WHICH CERTAINLY SUPPORTS
POTENTIAL FOR SEVERE STORMS. ELEVATED CAPE OF 1000-1500J/KG
ABOVE THE COOL STABLE LAYER SUGGEST LARGE HAIL WOULD BE PRIMARY
THREAT AND MAINLY WEST OF THE MISSISSIPPI RIVER. PLEASE REFERENCE
LOCAL HAZARDOUS WEATHER OUTLOOKS AND SPC CONVECTIVE OUTLOOKS FOR
FURTHER INFORMATION.
SATURDAY INTO SATURDAY NIGHT...FOCUS OF THUNDERSTORMS AND ATTENDANT
HAZARDS OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL LIKEWISE SHIFT
NORTHWARD WITH MOVEMENT OF WARM FRONT. CONFIDENCE WAS GOOD IN THIS
AS A PROBABLE OUTCOME BASED 07.12Z DETERMINISTIC MODELS AND
07.15Z SREF 850MB AND 700MB TEMPERATURE DATA SETS. LOW LEVEL
MOISTURE CONVERGENCE IN COMBINATION WITH MUCAPE OF 3000-4000J/KG
POOLING ALONG THE FRONT SUGGEST POTENTIAL FOR SEVERE STORMS DURING
THE AFTERNOON AND EVENING. MEANWHILE...STRONG CAP SHOULD BE IN PLACE
OVER REST OF THE FORECAST AREA TO MITIGATE THUNDERSTORM DEVELOPMENT.
HEAVY RAINFALL AND ASSOCIATED RUNOFF ISSUES DUE TO HIGH RAINFALL
RATES AND POTENTIAL FOR REPETITION OF THUNDERSTORMS OCCUR MAINLY
SATURDAY NIGHT. THIS MAY BE A SIGNIFICANT ISSUE MAINLY IN PARTS OF
NORTH CENTRAL AND CENTRAL WI IN PROXIMITY TO THE WARM FRONT. IN
FACT...NAM/WRF WAS MOST ROBUST WITH RAINFALL AMOUNTS OF 2-4 INCHES
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. THEREFORE...OPTED TO
INCREASE RAIN CHANCES IN THESE LOCATIONS AND INCLUDE MENTION OF HEAVY
RAIN.
IN ADDITION TO HAZARDS OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL
POTENTIAL...COMBINATION OF HEAT AND HUMIDITY MAY PROMPT ISSUANCE
OF HEAT ADVISORIES FOR SATURDAY...MAINLY ACROSS NORTHEAST IOWA AND
SOUTHWEST WI...WHERE SURFACE TEMPERATURES AND DEW POINTS HIGHEST.
CHOSE TO ALLOW SUBSEQUENT FORECASTS TONIGHT TO ADDRESS THIS ISSUE.
SUNDAY INTO SUNDAY NIGHT...AN UNSTABLE AIR MASS WITH MUCAPE OF 3000-
4000J/KG SHOULD RESIDE AHEAD OF APPROACHING COLD FRONT. 0-6KM WIND
SHEAR OF 40-50KTS SHOULD ONCE AGAIN BE SUPPORTIVE FOR A FEW SEVERE
STORMS...PER CURRENT SPC DAY THREE OUTLOOK. LOCALLY HEAVY RAINFALL
COULD ALSO BE A FACTOR CONDUCIVE TO RAINFALL RUNOFF ISSUES...BUT
850MB MOISTURE TRANSPORT NOT NEAR AS ROBUST ON SUNDAY. AT THIS
TIME...IT APPEARS HIGHEST RAIN PROBABILITIES SHOULD OCCUR SUNDAY
AFTERNOON AND EVENING PER LATEST QPF IN NCEP AND EUROPEAN MODELS.
.LONG TERM...TUESDAY THROUGH FRIDAY
COMPARED TO THE ACTIVE WEATHER THIS WEEKEND...THE MEDIUM RANGE
APPEARS TO BE RATHER BENIGN. FORECAST CONFIDENCE WAS GOOD IN THIS
SOLUTION BASED ON 07.12Z DETERMINISTIC AND LATEST PROBABILISTIC DATA.
THESE DATA SETS INDICATED SURFACE HIGH PRESSURE BUILDING IN
INITIALLY...THEN GIVING WAY TO BUILDING HEIGHTS ALOFT DURING THE
LATTER PART OF THE WEEK. NO CHANGES WERE MADE TO EXTENDED OUTLOOK.
&&
.AVIATION...TONIGHT AND SATURDAY
FORECAST REMAINS UNCERTAIN FOR THE TAF SITES THROUGH TONIGHT...
BASICALLY WHEN THEY ARE NORTH OF A WARM FRONT. WARM FRONT SHOULD
MOVE NORTH ACROSS THE SITES BETWEEN 12-15Z SATURDAY...WHICH WILL
HELP CLEAR OUT THE LOW CLOUDS AND BRING CONDITIONS TO VFR. THESE VFR
CONDITIONS WILL PERSIST THROUGH THE REST OF THE DAY SATURDAY. UNTIL
THEN...PLAN ON LOW CIGS AS MOISTURE AND WARM AIR SOUTH OF THE FRONT
TRIES TO RUN INTO THE COLDER RAIN COOLED AIR AT THE TAF SITES.
THINKING IS THAT CURRENT MVFR TO IFR CIGS WILL DROP TO IFR AT BOTH
SITES BY MIDNIGHT. POTENTIAL EXISTS FOR LOWER CIGS THAN THAT...LIFR
OR EVEN VLIFR...BUT WILL LET LATER FORECASTS LOOK AT THAT
POSSIBILITY DUE TO THE BIG LOWERING FROM THE PREVIOUS FORECAST. IN
ADDITION...CLUSTER OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE
SITES...ESPECIALLY TONIGHT AS THE FRONT MOVES NORTH TOWARDS THE
SITES. RIGHT NOW ONLY INCLUDED VCTS/CB MENTIONS WITH SOME MVFR VSBYS
DUE TO BR. LATER FORECASTS CAN FINE TUNE ACTUAL TIMING.
&&
.HYDROLOGY...
MOISTURE CONTINUES TO INCREASE OVER THE AREA...WITH DEWPOINTS IN THE
70SF JUST SITTING TO THE SOUTHWEST. PRECIPITABLE WATER VALUES FROM
NOW THROUGH SUNDAY WILL RANGE FROM 1.5 TO 2.5 INCHES...ALSO
INDICATIVE OF A HEAVY RAIN ENVIRONMENT. IF A THUNDERSTORM
FORMS...TORRENTIAL DOWNPOURS ARE LIKELY WITH RAINFALL RATES OF 1 TO
2 INCHES PER HOUR. HEAVY RAIN IS POSSIBLE ACROSS ALL OF THE AREA
TONIGHT..SHIFTING TO AREAS ALONG AND NORTH OF I-94 FOR LATE SATURDAY
INTO SATURDAY NIGHT...THEN OVER NORTHEAST IOWA AND SOUTHWEST
WISCONSIN ON SUNDAY. IF THESE THUNDERSTORMS MOVE SLOWLY OR
REPEATEDLY MOVE ACROSS THE SAME AREA...SOME LOCALIZED FLOODING
ISSUES COULD DEVELOP.
AT THIS TIME...CERTAINTY WAS NOT HIGH ENOUGH IN DETAILS OF EXACT
AREAL EXTENT AND RAINFALL AMOUNTS THROUGH SATURDAY TO ISSUE A FLASH
FLOOD WATCH. HOWEVER...THIS WILL NEED TO BE MONITORED ONCE OVERNIGHT
RAINFALL HAS OCCURRED AND SUBSEQUENT MODEL DATA IS EVALUATED TO
PINPOINT LOCATIONS OF HEAVY RAINFALL.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM/LONG TERM...THOMPSON
AVIATION/HYDROLOGY.....AJ
Hazardous weather outlook, Aug 7, 12:58 PM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
158 PM CDT FRI AUG 7 2009
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
158 PM CDT FRI AUG 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAIN AND A FEW ISOLATED THUNDERSTORMS WILL CONTINUE TO EXIT THE AREA
THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.
FOCUS SHIFTS BACK TO THE WEST HEADING INTO THE EVENING HOURS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG WARM FRONT IN
WESTERN IOWA OR SOUTHWEST MINNESOTA AND THEN TRACK SOUTHEAST DURING
THE LATE EVENING OR OVERNIGHT HOURS. THE ATMOSPHERE WILL BE MORE
STABLE TO THE EAST THOUGH SO AS STORMS APPROACH FROM THE WEST...
IT IS UNCERTAIN HOW STRONG OR SEVERE THEY MAY BE. THE HIGHER RISK OF
SEVERE WEATHER APPEARS TO BE ACROSS NORTHEAST IOWA AND PARTS OF
SOUTHERN MINNESOTA FROM LATE EVENING ON. THE MAIN THREATS ARE LARGE
HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS WITH RAINFALL OF 1 TO
2 INCHES PER HOUR IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTER ANY LINGERING RAIN OR THUNDERSTORMS END SATURDAY MORNING...
THIS STRONG WARM FRONT IS FORECAST TO MOVE NORTH INTO THE AREA. THIS
COULD SERVE AS A FOCUS FOR ANOTHER ROUND OF THUNDERSTORM DEVELOPMENT
LATE SATURDAY...MAINLY NORTH OF A LINE FROM WABASHA MINNESOTA TO
TOMAH AND ADAMS-FRIENDSHIP WISCONSIN. BESIDES MORE HEAVY RAIN...
LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS. EVEN AN ISOLATED
TORNADO IS POSSIBLE.
SOUTH OF THIS WARM FRONT...HEAT AND HUMIDITY WILL CREEP NORTHWARD.
WARM TEMPERATURES ALOFT WILL LIKELY LIMIT THUNDERSTORM DEVELOPMENT.
HEAT INDICES ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S DURING
THE AFTERNOON AND EARLY EVENING HOURS OF SATURDAY AND SUNDAY...
ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90.
FOR SUNDAY AND SUNDAY NIGHT A COLD FRONT IS EXPECTED TO PUSH INTO
THE AREA...AND CLASH WITH THE VERY WARM AND MOIST AIR MASS OVER THE
REGION. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH
ROUNDS OF HEAVY RAIN AND THE POSSIBILITY OF LARGE HAIL AND DAMAGING
WINDS. THIS FRONT SHOULD EXIT THE AREA ON MONDAY.
AT THIS TIME IT APPEARS THE HEAVIEST RAIN MAY FALL IN DIFFERENT
AREAS TONIGHT AND SATURDAY NIGHT LESSENING THE FLOOD RISK. RAINS ON
SUNDAY MAY IMPACT THE ENTIRE REGION. EVEN SO...LOCAL FLOOD PROBLEMS
COULD DEVELOP FROM HIGH RAINFALL RATES AND THERE COULD BE LOCAL
RIVER RISES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED WEST OF THE MISSISSIPPI RIVER...ESPECIALLY
IN NORTHEAST IOWA AFTER 10 PM TONIGHT. OTHER GROUPS SHOULD MONITOR
HOW WEATHER DEVELOPS JUST IN CASE.
ADDITIONAL SPOTTER ACTIVATION IS POSSIBLE SATURDAY NIGHT...MAINLY
NORTH OF INTERSTATE 90. ALL AREAS COULD ALSO SEE A NEED FOR
ACTIVATION ON SUNDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO FUTURE CALL IS SCHEDULED. A CALL WAS HELD WITH EMERGENCY
MANAGEMENT DIRECTORS AT 1 PM FRIDAY.
SHEA
Event by event
9 heavy rain, 2 flash flood, 2 flood. Local standard time, as filed.
Flash Flood, Jackson
- When
- August 8, 1:00 AM CST to 5:30 AM CST
- Where
- Jackson County, 2.02 mi W of Sheppard to 1.37 mi NNW of Merrillan
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 44.255, -90.790
Law Enforcement officials reported several washed out county roads in the northern half of Jackson County and vehicles submerged in the city of Black River Falls. Several cooperative observers reported over six inches of rain in the northern portions of Jackson County.
Flood, Buffalo
- When
- August 8, 1:00 AM CST to 2:00 PM CST
- Where
- Buffalo County, 1.8 mi ESE of Mondovi to 1.76 mi E of Mondovi
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $16,000
- Reported by
- NWS Employee
- Coordinates
- 44.562, -91.645
The Buffalo River rose out of its banks from excessive rain overnight.
Flash Flood, Trempealeau
- When
- August 8, 1:30 AM CST to 5:00 AM CST
- Where
- Trempealeau County, 1.15 mi NE of Eleva to 2.39 mi SSE of Eleva
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 44.594, -91.457
Law Enforcement officials reported water over County Roads O and H west of Osseo and a mudslide over County Road D two miles north of Strum. Cooperative observer reported around six inches of rain at Osseo and Doppler Radar estimated four to six inches of rain in northern Trempleau County.
Flood, Trempealeau
- When
- August 8, 2:00 AM CST to 2:30 PM CST
- Where
- Trempealeau County, 2.55 mi W of Eleva to 2.52 mi SE of Eleva
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 44.575, -91.521
Excessive rainfall overnight led to relatively rapid rises on the Buffalo River and associated forks. The river rose out of its banks and impacted Eleva alond with several nearby farms.
Heavy Rain, Buffalo
- When
- August 8, 7:00 AM CST
- Where
- Buffalo County, 6 mi S of Mondovi
- Reported by
- COOP Observer
- Coordinates
- 44.483, -91.680
An observer measured 4.86 inches of rain during the preceding 24-hours.
Heavy Rain, Buffalo
- When
- August 8, 7:00 AM CST
- Where
- Buffalo County, 0.89 mi NNW of Buffalo City
- Reported by
- COOP Observer
- Coordinates
- 44.241, -91.859
An observer measured 4.32 inches of rain during the preceding 24-hours.
Heavy Rain, Buffalo
- When
- August 8, 7:00 AM CST
- Where
- Buffalo County, 0.4 mi E of Mondovi
- Reported by
- Public
- Coordinates
- 44.570, -91.672
An observer measured 4.22 inches of rain during the preceding 24-hours.
Heavy Rain, Jackson
- When
- August 8, 7:00 AM CST
- Where
- Jackson County, Merrillan
- Reported by
- Public
- Coordinates
- 44.450, -90.830
An observer measured 4.15 inches of rain during the preceding 24-hours.
Heavy Rain, Jackson
- When
- August 8, 7:00 AM CST
- Where
- Jackson County, 1.46 mi ESE of Vaudreuil
- Reported by
- COOP Observer
- Coordinates
- 44.290, -90.854
An observer measured 6.55 inches of rain during the preceding 24-hours.
Heavy Rain, Jackson
- When
- August 8, 7:00 AM CST
- Where
- Jackson County, 1.73 mi E of Vaudreuil
- Reported by
- Public
- Coordinates
- 44.299, -90.845
An observer measured 6.34 inches of rain during the preceding 24-hours.
Heavy Rain, Jackson
- When
- August 8, 7:00 AM CST
- Where
- Jackson County, 0.53 mi NE of Hixton
- Reported by
- COOP Observer
- Coordinates
- 44.385, -91.011
An observer measured 6.50 inches of rain during the preceding 24-hours.
Heavy Rain, Jackson
- When
- August 8, 7:00 AM CST
- Where
- Jackson County, 0.49 mi NNW of Taylor
- Reported by
- Public
- Coordinates
- 44.326, -91.125
An observer measured 5.06 inches of rain during the preceding 24-hours.
Heavy Rain, Trempealeau
- When
- August 8, 7:00 AM CST
- Where
- Trempealeau County, 0.19 mi NNE of Osseo
- Reported by
- Public
- Coordinates
- 44.582, -91.218
An observer measured 5.93 inches of rain during the preceding 24-hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 8, 20091 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, August 8, 2009$1.0 million · EF1 · 8 events
- Tornadoes and Damaging Winds in Wisconsin, August 8, 2009$625,000 · EF1 · 6 events
- Hail and Damaging Wind in South Dakota, August 8, 2009$211,000 · 4 in hail · 21 events
- Hail and Damaging Winds in South Dakota, August 8, 2009$150,000 · 1 in hail · 4 events
- Heat in Missouri, August 8 to 9, 20097 injured · 2 events
- Lightning Strike in Wisconsin, August 8, 2009$75,000 · 1 event
- Tornado and Hail in Colorado, August 8, 2009$5,000 · EF0 · 29 events
- Flash Flooding and Hail in Minnesota, August 8, 20092.5 in hail · 22 events
- Lightning Strikes in Michigan, August 8, 2009$20,000 · 2 events
- Hail and Damaging Wind in Nebraska, August 8, 20092.75 in hail · 13 events
- Damaging Wind in Wisconsin, August 8, 20091 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181413, 188632, 181403, 188746, 188750, 188752, 188753, 188754, 188757, 188758, 188759, 188763, 188768.